The Hush Post: About 20 patients, mostly children fell ill and had sudden high fever immediately after they were administered injections of Ceftrixone. The incident happened at Civil Hospital, Sarkaghat in Himachal Pradesh. Patients started shivering with a high dose of fever right after the injections were administered to them. The patients included 15 children and 5 adults. The children started crying loudly after the injections were administered and all patients were then immediately shifted to the emergency ward of the hospital.
Sarkaghat Hospital SMO Dr Panna Lal immediately rushed to the hospital and declared an emergency. All off-duty doctors were also recalled.
The issue was more tense owing to the fact that Friday was a holiday on account of Holi. The matter was also brought to the notice of the District Administration and the CMO.
The medicines were sourced from the government store and were given to the patients. The District Administration has asked the Tehsildar to submit a report within 24 hours.
The affected patients are: Vinay Kumar (14) village Talaab, Himanshu (4) village Sarori, Aditya (8 months), Laxmi Devi (4) village Kalthar, Kritika (8 months) village Tikkar, Sandeep (14) village Kamlah, Asha (5) village Daloli, Shivanya (1) village Nalta, Sanchit Thakur (7) village Lalaana, Vansh (2) Hamirpur, Nishant (12) village Jhanjhel, Aarav (5) village Neri Langna, Lovely (3) village Jamsayi, Monica (9) village Gadodu, Swarnim (2) Chanjhiar. Adult women patients included Gyano Devi (70), Indri Devi (64) Sandoa and Karju Village Kuther amongst others.
The patients had been administered injections of Ceftrixone 1 gm, ceftrixone salbactum 1.5 gm, amoxyclav 1.2 gm. The Health Department is looking into how the patients suddenly took so ill. Issues like quality of syringes used or expiry dates of medicines are being looked into. CMO Mandi Dr Desraj has said that an inquiry has been initiated.
Mandi Drug Inspectors have been asked report to Sarkaghat and submit a complete report on the quality of the syringes and the medicines administered.